Olmesartan induced weight loss and small vessel vasculitis
|Journal||Volume 86 - 2023|
|Issue||Fasc.1 - Case reports|
|Author(s)||E. Vanbelleghem 1, T. Taelman 2, J. Werbrouck 3, L. Libbrecht 4, F. D’Heygere 5|
VIEW FREE PDF
(1) Department of Clinical Genetics, University Gent
(2) Department of Internal Medicine, University Leuven
(3) Department of Dermatology, Kortrijk
(4) Department of Pathological Anatomy, AZ Groeninge Kortrijk
(5) Department of Internal Medicine and Gastroenterology, AZ Groeninge Kortrijk
This case report describes a 52-year-old male patient with important weight loss, fatigue, diarrhea and a skin eruption since 1 year. Olmesartan-induced enteropathy and skin vasculitis were diagnosed. The onset of symptoms occurred almost two years after the initiation of the angiotensin receptor blocker therapy. There was a total resolution of the symptoms after the cessation of olmesartan. Although sprue-like enteropathy and cutaneous vasculitis are very rare, clinicians should be aware of those potential adverse events, even years after the initiation of an angiotensin II receptor blocker.
|The authors declare that they have no conflict of interest.|
© Acta Gastro-Enterologica Belgica.